# SDR CALA9800410

- Difficulty date: March 8, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N68065
- Make and model: Doug DC-10-30
- Aircraft serial: 46590
- Engine: Ge CF650C2
- System (JASC): 7311 · Engine Fuel/Oil Cooler
- Part: Fuel Oil Cooler
- Condition: Ruptured
- Location: Nr 2 Engine
- Stage of operation: TX
- Nature of condition: A
- Precautionary procedure: D, E

## Discrepancy

FUEL SMELL REPORTED IN COCKPIT AND CABIN DURING TAXI OUT.  RETURN TO GATE, FIRE DEPART REPORTED FIRE COMING FROM NR 2 ENG.  NR 2 ENG WAS SHUT DOWN.  EMERG EVAC SLIDES WERE DEPLOYED AND PAX EXITED A/C VIA SLIDES.  FIRE DEPART EXTINGUISHED ENG FIRE.  L-3 DOOR SLIDE DID NOT FULLY DEPLOY.  NR 2 ENG WILL BE REPLACED.  PRELIMINARY INVESTIGATION FOUND FUEL MIGRATED INTO OIL SYS WHICH WOULD EXPLAIN REPORTED FIRE IN EXHAUST AREA.  FURTHER INVESTIGATION, THE FUEL OIL HEAT EXCHANGER FAILED INTERNALLY.  ALLOWING FUEL, THAT OPERATES AT SIGNIFICANTLY HIGHER PRESS THAN OIL, TO MIGRATE INTO OIL SYS.  DISASSEMBLY OF FUEL OIL HEAT EXCHANGER REVEALED CRACKED OIL DIVIDER PLATE WHICH HAD BEEN DISPLACED AND CAUSED FRETTING OF FUEL T
